MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-021-275-20
Medical Device Problem Codes Retraction Problem (1536); Device Damaged by Another Device (2915); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that a ped3 pipeline vantage migrated and another ped3 pipeline, phenom 21 catheter, and apro 55 catheter had resistance.Vantage 275x20 was placed through an existing vantage 275x16 due to the original device placed 5 days earlier slipping into the aneurysm and loosing its distal purchase.Upon deploying the device in a position satisfactory to the provider, the phenom 21 was advanced through the vantage to recapture the pusher wire and tip coils.The phenom 21 was advanced just past the distal marker and wouldn't advance further.The healthcare provider (hcp) attempted to retract the tip coil into the phenom 21 and felt significant resistance.The apro 55 was advanced further distally toward the phenom 21 tip and resistance was also felt.Another attempt was made to advance the phenom 21 with resistance not allowing it to advance over the tip coil.Another attempt was made to retract the tip coil into the phenom with significant resistance.The hcp applied more force to retract the tip coil and it retracted and was removed from the patient's body.The hcp did an angio and extravasation was observed at distal to the tip of the phenom 21 and proximal to the end of the tip coil.There was vessel perforation.Protamine was given and the hcp deployed two coils to stop the bleeding and case ended.The pushwire/capture coil stuck during retraction.The pushwire was rotated after removal.The pushwire was stuck to the distal tip of the phenom 21.The pushwire was damaged.The capture coil was damaged.There was severe friction during pipeline retrieval.The pipeline remains implanted in patient.The devices were prepared according to the instructions for use (ifu).  the patient wsa being treated for an unruptured, saccular aneurysm in the m2 location.The max diameter was 4mm and the neck diameter was 4mm.The distal landing zone was 7mm and the proximal landing zone was 8mm.Vessel tortuosity was severe.The access vessel was the left femoral.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the doctor thought the original vantage may have migrated because the distal braid of the pipeline landed too close to the neck of the aneurysm and didn¿t have enough purchase to stay in position.There was no damage to the pipeline or pusher wire used for the original case done on (b)(6) 2024.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20585138
Report Number2029214-2024-02051
Device Sequence Number8827817
Product Code OUT
UDI-Device Identifier00847536036321
UDI-Public00847536036321
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-021-275-20
Device Catalogue NumberPED3-021-275-20
Device Lot NumberB737225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date01/24/2025
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale